MAUDE Adverse Event Report: BECTON DICKINSON BD ULTRA-FINE¿ NANO¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD ULTRA-FINE¿ NANO¿ PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are multiple bd locations where the reported bd device may have been manufactured.While one of the provided lot #s manufacturing sites was confirmed, the other was unknown and its manufacturing site could not be verified.Bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device manufacturer: (b)(4); medical device lot #: 1195598; medical device expiration date: 2026-07-31; manufacturing location: (b)(4); device manufacture date: 2021-07-14.Medical device manufacturer: (b)(4); medical device lot #: unknown; medical device expiration date: unknown; manufacturing location: (b)(4); device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd ultra-fine¿ nano¿ pen needle experienced two cases of being unable to deliver insulin.The following information was provided by the initial reporter: consumer stated some of the pen needles were clogged during flow check.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: customer returned a total of 63 used 4mm, 32 gauge nano pen needles.No teardrop labels were returned for lot identification.30 of the pen needles were visually inspected prior to testing.27 of the pen needles were found to have bent needles on the non-patient side of the hub¿s needle cannula.This damage would prevent testing for clogs since the needle cannot properly attach to the pen.As a result, the pen needles appear to be clogged during use.Based on the damage present, the needles bending may have occurred accidentally while the user was preparing the pen needle for use, potentially if the pen was not properly aligned with the cannula.The remaining samples were attached to a test pen filled with saline.Saline was pushed through the system and out the distal tip of the remaining pen needles.No issues were found with the remaining pen needles.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Based on the samples received, bd found that 27 of 30 pen needles had become bent on the non-patient side.This damage could resemble the needle being clogged as a result of insulin not passing through the needle.The root cause of the needles bending appears to be accidental damage from stresses caused by the user during routine use.This would have also given the impression that the needle was clogged since insulin would be unable to pass through the cannula.H3 other text : see h10.

Brand Name
BD ULTRA-FINE¿ NANO¿ PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13481950
Report Number2243072-2022-00165
Device Sequence Number5246783
Product Code FMI
UDI-Device Identifier10885403897511
UDI-Public10885403897511
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number8975
Device Catalogue Number320883
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown